Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 16, NWS Shreveport, LA

June 20, 2004Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 20, 2004, 6:43 PM CDT for Nacogdoches County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2004, 6:43 PM CDT (23:43 UTC)
Expired
Jun 20, 2004, 9:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 202344
FFWSHV
TXC347-210245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT SUN JUN 20 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS

* UNTIL 945 PM CDT

* AT 636 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER NACOGDOCHES...THIS
  STORM WAS STATIONARY. RADAR ESTIMATES THAT FROM TWO TO THREE INCHES
  OF RAIN HAS FALLEN DURING THE PAST HOUR AND ANOTHER TWO INCHES OF
  RAIN IS POSSIBLE...WHICH WILL CAUSE FLASH FLOODING/

* THE THUNDERSTORM PRODUCING HEAVY RAIN WILL REMAIN OVER..
  NACOGDOCHES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 945 PM CDT.

LAT...LON 3151 9486 3155 9489 3156 9488 3158 9491
      3162 9489 3173 9466 3170 9460 3161 9453
      3147 9467 3147 9475

$$
1 follow-up statement
000 
WGUS74 KSHV 210206
FFSSHV
TXC347-210230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT SUN JUN 20 2004

...FLASH FLOOD WARNING FOR NACOGDOCHES COUNTY HAS
BEEN CANCELED...

THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINS HAVE ENDED
AND OFFICIALS IN NACOGDOCHES REPORT THAT ALL HIGH WATER HAS
RECEDED. THEREFORE THE WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:00 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 20, 2:00 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT SUN JUN 20 2004

.DISCUSSION...
ISOLATED CONVECTION BEGINNING TO FIRE OFF THIS AFTERNOON...BUT
INSTABILITY NOT SO GREAT...SO DO NOT EXPECT MUCH IN WAY OF STRONG
STORMS THIS EVENING. LEFT IN CHANCE POPS OVER RED RIVER VALLEY AS
OUTFLOW FROM MCS GENERATING SCATTERED CONVECTION THAT WILL REACH
THAT AREA LATE THIS AFTERNOON. NEXT FRONT REACHING CWA ON TUESDAY.
THIS BOUNDARY WILL STALL OUT AND MAY SEE SOME WIDESPREAD COVERAGE
ON WEDNESDAY. PUT IN LIKELY POPS SOUTH...AND BROUGHT TEMPS DOWN WELL
INTO THE 80S. VORTEX NORTH OF GREAT LAKES WILL KEEP GENERAL PATTERN
IN PLACE...WITH FAIRLY HIGH CHANCES OF RAIN....AND SOMEWHAT COOLER
TEMPS...AROUND INTO AT LEAST PART OF THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  92  74  90 /  20  20  20  40
MLU  70  90  72  90 /  20  30  20  50
TXK  71  92  74  88 /  30  20  20  50
TYR  72  94  74  90 /  20  20  20  40
LFK  72  93  73  91 /  20  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 20 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON MUCH OF THE AREA AS A FRONTAL BOUNDARY LINGERS ACROSS THE
SOUTHERN SECTIONS OF THE REGION. IN ADDITION...AN AREA OF
THUNDERSTORMS OVER CENTRAL OKLAHOMA MAY MOVE NEAR THE RED RIVER
VALLEY REGION BY EVENING. THE MAIN THREAT WITH STORMS IS THAT OF
BRIEF HEAVY RAINFALL. HOWEVER...ISOLATED STRONG STORMS THAT DEVELOP
COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON INTO THE WORK WEEK AS
ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE AREA ON TUESDAY IN
CONJUNCTION WITH MULTIPLE UPPER DISTURBANCES WHICH WILL MOVE OVER
THE AREA DURING THE LATTER HALF OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:09 PM CDTSevere Thunderstorm WarningSHVNacogdoches66 min
Jun 20, 6:13 PM CDTSevere Thunderstorm WarningSHVCherokee62 min
Jun 20, 6:48 PM CDTSevere Thunderstorm WarningSHVAngelina57 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.